Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 201, NWS Topeka, KS

August 10, 20097 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 10, 2009, 12:51 PM CDT for 7 counties in Kansas. It was in force for 54 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 12:51 PM CDT (17:51 UTC)
Expired
Aug 10, 2009, 1:45 PM CDT
In force
54 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Coffey County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 12:54 PM CDTTSTM WND GST 606 Ene Council Grove Lak, KSALSO REPORTS NICKEL SIZED HAIL
Aug 10, 12:54 PM CDTHAIL 0.886 Ene Council Grove Lak, KS
Aug 10, 12:57 PM CDTTSTM WND GST 704 Nne Council Grove Lak, KSSEVERAL 4 INCH OR GREATER TREE LIMBS DOWN. WEST WINDOWS OF HOME BROKEN OUT. QUARTER SIZE HAIL DRIVEN HORIZONTALLY BY 70 MPH WINDS.
Aug 10, 12:57 PM CDTHAIL 14 Ene Council Grove Lak, KS
Aug 10, 1:00 PM CDTTSTM WND GST 802 N Dunlap, KS
Aug 10, 1:08 PM CDTTSTM WND GST 501 Se Emporia, KS
Aug 10, 1:10 PM CDTTSTM WND DMGEse Admire, KS5 INCH TREE LIMBS DOWN
Aug 10, 1:16 PM CDTTSTM WND GST 50Admire, KSPEA SIZED HAIL
Aug 10, 1:20 PM CDTTSTM WND DMGN Allen, KS48 INCH OAK TREE SNAPPED
Aug 10, 1:34 PM CDTTSTM WND GST 651 Wsw Osage City, KS
Aug 10, 1:41 PM CDTTSTM WND GST 605 Sw Harveyville, KSHEAVY RAIN.
Aug 10, 1:43 PM CDTTSTM WND DMG4 Ene Reading, KSESTIMATED 90 MPH WIND GUSTS. 1-2 FOOT DIAMETER OAK TREES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 9:21 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 101751
SVRTOP
KSC031-061-111-127-139-177-197-101845-
/O.NEW.KTOP.SV.W.0201.090810T1751Z-090810T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1251 PM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  LYON COUNTY IN EAST CENTRAL KANSAS...
  EASTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
  WESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 145 PM CDT

* AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF VOLLAND TO
  6 MILES NORTHWEST OF BUSHONG TO 13 MILES SOUTHWEST OF DUNLAP...OR
  ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF MANHATTAN TO 21 MILES
  NORTHWEST OF EMPORIA TO 16 MILES WEST OF EMPORIA...MOVING EAST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VOLLAND...
  BUSHONG...
  AMERICUS...
  ALLEN...
  ADMIRE...
  EMPORIA...
  ESKRIDGE...
  HARVEYVILLE...
  READING...
  NEOSHO RAPIDS...
  KEENE...
  HARTFORD...
  OSAGE CITY...
  BURLINGAME...
  DOVER...
  LEBO...
  MELVERN LAKE...
  SCRANTON...
  OLIVET...
  AUBURN...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 168.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG DAMAGING WINDS GREATER THAN 80 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

&&

LAT...LON 3830 9636 3851 9636 3851 9666 3868 9659
      3895 9676 3901 9585 3868 9566 3828 9583
TIME...MOT...LOC 1750Z 270DEG 30KT 3895 9648 3868 9633
          3841 9645

$$
2 follow-up statements
000 
WWUS53 KTOP 101814
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
114 PM CDT MON AUG 10 2009

KSC061-101822-
/O.CAN.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
GEARY-
114 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEARY COUNTY HAS
BEEN CANCELLED...

THE SEVERE STORMS HAVE MOVED OUT OF THE COUNTY.

LAT...LON 3830 9636 3851 9636 3851 9652 3886 9653
      3897 9583 3868 9566 3828 9583
TIME...MOT...LOC 1812Z 270DEG 30KT 3886 9618 3864 9605
          3832 9607

$$

KSC031-111-127-139-177-197-101845-
/O.CON.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
SHAWNEE-WABAUNSEE-MORRIS-OSAGE-LYON-COFFEY-
114 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHWESTERN COFFEY...LYON...WESTERN OSAGE...EASTERN MORRIS...
SOUTHERN WABAUNSEE AND SOUTHWESTERN SHAWNEE COUNTIES...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST OF 
TOPEKA TO 17 MILES NORTH OF EMPORIA TO 7 MILES SOUTHEAST OF 
EMPORIA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
ESKRIDGE...NEOSHO RAPIDS...READING...HARTFORD...HARVEYVILLE...LEBO...
OSAGE CITY...MELVERN LAKE...BURLINGAME...OLIVET...EISENHOWER STATE
PARK...AUBURN AND SCRANTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 169.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 153.

AT 100 PM...TRAINED SPOTTERS REPORTED 80 MPH WINDS 2 MILES NORTH OF 
DUNLAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG DAMAGING WINDS GREATER THAN 80 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS. 

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MORRIS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 3830 9636 3851 9636 3851 9652 3886 9653
      3897 9583 3868 9566 3828 9583
TIME...MOT...LOC 1812Z 270DEG 30KT 3886 9618 3864 9605
          3832 9607

$$
000 
WWUS53 KTOP 101842
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
142 PM CDT MON AUG 10 2009

KSC127-177-101849-
/O.CAN.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
SHAWNEE-MORRIS-
142 PM CDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORRIS AND
SOUTHWESTERN SHAWNEE COUNTIES HAS BEEN CANCELLED...

THE STORMS WERE NO LONGER SEVERE.

LAT...LON 3829 9601 3850 9636 3883 9621 3884 9575
      3868 9566 3828 9584
TIME...MOT...LOC 1839Z 276DEG 34KT 3880 9583 3859 9570
          3827 9572

$$

KSC031-111-139-197-101845-
/O.CON.KTOP.SV.W.0201.000000T0000Z-090810T1845Z/
WABAUNSEE-OSAGE-LYON-COFFEY-
142 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN COFFEY...NORTHERN LYON...WESTERN OSAGE AND
SOUTHEASTERN WABAUNSEE COUNTIES...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF BURLINGAME
TO 4 MILES NORTH OF EISENHOWER STATE PARK TO 12 MILES SOUTHEAST OF
LEBO...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF TOPEKA TO
24 MILES WEST OF OTTAWA TO 25 MILES EAST OF EMPORIA...MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
SCRANTON...
READING...
BURLINGAME.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 128 AND 162.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MORRIS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 3829 9601 3850 9636 3883 9621 3884 9575
      3868 9566 3828 9584
TIME...MOT...LOC 1839Z 276DEG 34KT 3880 9583 3859 9570
          3827 9572

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:40 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 10, 6:40 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
640 AM CDT MON AUG 10 2009

.UPDATE...
UPDATED THE AVIATION DISCUSSION.

&&

.DISCUSSION...
11Z PROFILER DATA SUGGESTS THE 850 FRONT IS SOUTH OF MHK AND IN THE
VCNTY OF TOP AND FOE...BASICALLY SOUTH OF I-70 AND TURNING NORTHEAST
TOWARDS STJ AND DMX. MEANWHILE THE SFC TROUGH AXIS LOOKS TO BE JUST
SOUTHEAST OF TOP AND FOE. BELIEVE THESE FEATURES WILL BE THE MAIN
FOCUS FOR CONVECTION LATER TODAY AND OVERNIGHT. WATER VAPOR SHOWED A
SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS...AND A FEW
WEAKER DISTURBANCES MOVING OVER THE CENTRAL ROCKIES.

FOR FURTHER INFORMATION...SEE PREV DISCUSSION.

&&

.AVIATION...
06Z NAM HAD 850 FRONT AND SFC TROUGH A LITTLE FURTHER NORTHWEST THAN
WHAT 11Z SFC OBS AND PROFILER DATA SUGGEST. WITH MODELS FORECASTING
THESE FEATURES TO PUSH SOUTH THROUGH THE DAY...THINK THE PROB THAT
SOMETHING WOULD DEVELOP OVER THE TERMINALS IS LOW. THEREFORE WILL
KEEP A VFR FORECAST GOING DURING THE DAY. WILL NEED TO MONITOR HOW
CONVECTION OUT WEST EVOLVES AS POSSIBLE DISTURBANCES MOVE OUT OF THE
ROCKIES. DUE TO LOW CONFIDENCE IN MODELS /SUFFERING FROM CONVECTIVE
FEEDBACK/ LEFT VCTS IN FROM PREVIOUS FORECAST FOR THE OVERNIGHT
HOURS.

WOLTERS

&&

.PREV DISCUSSION.../255 AM CDT MON AUG 10 2009/
FCST FOCUS ON PRECIP CHCS TODAY/TONIGHT.

06Z SFC MAP SHOWED A DIFFUSE FRONTAL BOUNDARY EXTENDING FROM MN
SOUTH THROUGH EASTERN NE INTO CENTRAL KS. 850MB PROFILERS SHOW
WIDESPREAD 30-40KT SOUTHERLY FLOW ACROSS MUCH OF KS IN ADVANCE OF
YET ANOTHER SHORTWAVE WHICH WAS MOVING OUT OF CO/WY AND ENHANCING A
CONVECTIVE CLUSTER ACROSS NE CO EARLY THIS MORNING.

NAM/GFS MOS HAVE COME INTO AGREEMENT ON HIGHER PRECIP CHCS TONIGHT
HOWEVER GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK
PROBLEMS. PREFER THE NAM THIS FCST IN THE SHORT TERM THROUGH TUES.

TODAY...NEXT WAVE NOW MOVING OUT OF CO/WY SHOULD ACT TO ENHANCE LIFT
ACROSS THE REGION THIS MORNING. CONTINUED WAA IN THE 850-700MB LAYER
ATOP THE DIFFUSE FRONT SHOULD LEAD TO ADDITIONAL SCT STORMS. NOT
CONFIDENT THAT THE COMPLEX NOW ACROSS NE CO WILL CONGEAL INTO A
LONGER LIVED CLUSTER THAT WOULD IMPACT OUR CWA BUT THIS IS SOMETHING
TO MONITOR GIVEN THE BROAD AREA OF WAA IN PLACE.  DEPENDING ON
AMOUNT OF SUN...WE COULD SEE 90S YET AGAIN WHICH WOULD PRODUCE
MUCAPES OF 2000-3000 J/KG WHILE DEEPER LAYER SHEAR IS ALSO FCST TO
INCREASE INTO THE 30-40KT RANGE LATER THIS EVENING.

TONIGHT...850 THETAE AXIS WILL BE POSITIONED ACROSS CENTRAL KS WITH
850-700MB WAA FCST TO INCREASE AS THE MID LVL TROUGH APPROACHES.
LIKELY PRECIP CHCS LOOK REASONABLE GIVEN UPPER DIV AND PERSISTENCE
OF MUCAPES AOA 1000 J/KG. FRONTOGENETICAL FORCING IN THE 925-700MB
COULD ALSO ENHANCE THE HEAVY RAIN THREAT GIVEN THE EXPECTED
INSTABILITY.

TUES-FRI...MID LVL TROUGH WILL FINALLY PASS TUES A.M. BRINGING AN
END TO PRECIP FOR SEVERAL DAYS. NEAR AVG TEMPS LOOK LIKE A GOOD BET
THROUGH THE REMAINDER OF THE WEEK GIVEN 850MB TEMPS.

CO

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 10, 3:48 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
348 AM CDT MON AUG 10 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-110900-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
348 AM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT AS A
SLOW MOVING COLD FRONT SAGS SOUTH. ANY STORMS TODAY INTO TONIGHT WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

A LARGER COMPLEX OF STORMS COULD DEVELOP ACROSS THE AREA TONIGHT.
IF THAT COMPLEX OF STORMS DOES DEVELOP IT WOULD PRODUCE HEAVY
RAINS ESPECIALLY SOUTH OF INTERSTATE 70 WHERE AMOUNTS IN EXCESS OF
ONE OR TWO INCHES COULD OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS NEXT SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
NECESSARY LATER TODAY AND TONIGHT.

In the hours before

Local storm report, Aug 10, 12:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1223 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     10 S JUNCTION CITY      38.88N 96.83W
08/10/2009  E70 MPH          GEARY              KS   TRAINED SPOTTER

            ESTIMATED 65 TO 70 MPH WINDS AND VERY HEAVY RAINFALL.

&&

GARGAN
Local storm report, Aug 10, 12:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1227 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     ENTERPRISE              38.90N 97.12W
08/10/2009                   DICKINSON          KS   TRAINED SPOTTER

            POWER LINES AND POLES DOWN. NUMEROUS TREES DOWN. METAL
            BUILDINGS BLOWN APART AND WRAPPED AROUND TREES. WINDS OF
            90-100 MPH ESTIMATED.

&&

MRC
Local storm report, Aug 10, 12:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1236 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     TSTM WND GST     WHITE CITY              38.80N 96.74W
08/10/2009  M80 MPH          MORRIS             KS   LAW ENFORCEMENT

            VERY HEAVY RAINS REDUCING VISIBILITIES TO NEAR ZERO.

&&

GARGAN
Local storm report, Aug 10, 12:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1238 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND GST     2 SW DWIGHT             38.83N 96.62W
08/10/2009  E65 MPH          MORRIS             KS   TRAINED SPOTTER

&&

MRC
Local storm report, Aug 10, 12:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1247 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     TSTM WND GST     7 N COUNCIL GROVE       38.76N 96.49W
08/10/2009  E70 MPH          MORRIS             KS   TRAINED SPOTTER

            ALSO REPORTS DIME SIZED HAIL

&&

MRC
Local storm report, Aug 10, 12:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 PM CDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND GST     4 E COUNCIL GROVE       38.65N 96.42W
08/10/2009  E60 MPH          MORRIS             KS   TRAINED SPOTTER

            ALSO REPORTS MARBLE SIZED HAIL

&&

MRC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:41 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha49 min
Aug 10, 10:50 AM CDTSevere Thunderstorm WarningTOPOttawa55 min
Aug 10, 11:30 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris, Ottawa60 min
Aug 10, 12:08 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Lyon, Morris, Riley, Wabaunsee52 min
Aug 10, 1:31 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage and 1 more59 min
Aug 10, 2:00 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey45 min
Aug 10, 2:26 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.